Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 73, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 11, 2007, 2:50 PM EDT for Kershaw County, South Carolina. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2007, 2:50 PM EDT (18:50 UTC)
- Expired
- Jun 11, 2007, 3:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Kershaw County, SC
The radar
The Columbia radar (KCAE), 71 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:12 PM EDT | HAIL 0.75 | 15 N Camden, SC | PENNY SIZE HAIL ON HWY 521/601 AT WESTVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:31 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 976 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 111851 SVRCAE SCC055-111945- /O.NEW.KCAE.SV.W.0073.070611T1850Z-070611T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 250 PM EDT MON JUN 11 2007 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 345 PM EDT * AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 16 MILES NORTH OF CAMDEN...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR EAST CENTRAL GEORGIA. LAT...LON 3451 8053 3448 8072 3411 8061 3431 8036 $$ SJN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:32 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 11, 2:32 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 232 PM EDT MON JUN 11 2007 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE CAROLINAS TONIGHT AND TUESDAY. THIS COMBINED WITH MODERATE INSTABILITY DURING THE WILL KEEP THE WEATHER UNSETTLED AND KEEP THE CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... THUNDERSTORMS DEVELOPING OVER THE CWA THIS AFTERNOON IN ADVANCE OF UPPER SHORT WAVE. SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM THIS EVENING FOR ENTIRE CWA. MODERATE INSTABILITY AND SUFFICIENT WIND SHEAR TO SUPPORT SEVERE WEATHER THREAT. WET BULB ZERO JUST OVER 10000 FEET SUGGESTS LARGE HAIL THREAT. && .SHORT TERM /10 PM THIS EVENING THROUGH WEDNESDAY/... UPPER LOW WILL DROP SOUTH THROUGH THE OHIO VALLEY TONIGHT AND OVER THE CAROLLINAS TUESDAY AND TUESDAY NIGHT. COLD POOL ALOFT WILL STEEPEN LAPSE RATES AND ENHANCE INSTABILITY AGAIN ON TUESDAY. CROSS TOTALS...TOTAL TOTALS INDICES ARE HIGH WITH A WET BULB ZERO AT 10000 FT OR BELOW. SO EXPECT THUNDERSTORMS TO DEVELOP AGAIN TUESDAY AFTERNOON. WITH COLD AIR ALOFT WITH UPPER LOW...HAIL WILL BE A CONCERN. UPPER LOW SLOWLY DRIFTS TO JUST SOUTH OF THE STATE ON WEDNESDAY BUT TROF AXIS CONTINUE OVER THE AREA. THUS CHANCE OF AFTERNOON THUNDERSTORMS CONTINUES AGAIN ON WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... UPPER LOW JUST OFF MID-ATLANTIC COAST THURSDAY THROUGH SATURDAY WITH S CAROLINA JUST TO THE WEST IN NORTHERLY UPPER FLOW. SHORT WAVES EMBEDDED IN THIS FLOW ALONG WITH WEAK TO MODERATE INSTABILITY WILL BE SUFFICIENT TO KEEP A CHANCE-SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH SATURDAY. ACTIVITY SHOULD MOVWE EAST OF THE CAE CWA ON SUNDAY TROF AXIX MOVES EAST AND UPPER RIDGE BEGINS TO BUILD OVER THE SE US. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... SHOWERS AND THUNDERSTORMS CURRENTLY DEVELOPING OVER THE AREA. SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. SOME OF THE STORMS COULD BE STRONG. THE ACTIVITY IS EXPECTED TO DIMINISH LATER THIS EVENING. A PERIOD OF MVFR VSBYS POSSIBLE LATE TONIGHT/EARLY TUESDAY MORNING...DEPENDING ON THE EXTENT OF ANY LINGERING DEBRIS CLOUDINESS. WILL EXPECT A CHANCE OF THUNDERSTORMS AGAIN TUESDAY AFTERNOON...MAINLY AFTER 18Z. TUESDAY NIGHT THROUGH SATURDAY...A CHANCE OF SHOWERS OR THUNDERSTORMS. OTHERWISE...NO SIGNIFICANT IMPACTS EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 11, 5:00 AM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 500 AM EDT MON JUN 11 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-120900- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 500 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...ESPECIALLY ACROSS THE CENTRAL SAVANNAH RIVER AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY AND CONTINUE INTO TONIGHT. THE STRONGEST STORMS WILL LIKELY BE THIS AFTERNOON AND EVENING. A FEW COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS AROUND 60 MPH. SOME OF THE STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAIN WITH AMOUNTS FROM 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Jun 11, 2:08 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
208 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 8 NNW LANCASTER 34.83N 80.83W
06/11/2007 LANCASTER SC LAW ENFORCEMENT
TREES DOWN POWER OUT IN VAN WYCK AREA.
&&
DSLocal storm report, Jun 11, 2:10 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
210 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL LANCASTER 34.72N 80.78W
06/11/2007 M0.88 INCH LANCASTER SC FIRE DEPT/RESCUE
NICKEL SIZE HAIL IN LANCASTER.
&&
DSLocal storm report, Jun 11, 2:26 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
226 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL 5 SSE LANCASTER 34.66N 80.75W
06/11/2007 M1.00 INCH LANCASTER SC PUBLIC
QUARTER SIZE HAIL.
&&
DSThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:16 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 44 min |
| Jun 11, 2:03 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 42 min |
| Jun 11, 3:37 PM EDT | Tornado Warning | CAE | Fairfield | 38 min |
| Jun 11, 4:12 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 33 min |
| Jun 11, 4:16 PM EDT | Severe Thunderstorm Warning | CAE | Lee | 44 min |
| Jun 11, 4:26 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Richland | 34 min |
| Jun 11, 4:56 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 49 min |
| Jun 11, 5:42 PM EDT | Severe Thunderstorm Warning | CAE | Sumter | 35 min |
| Jun 11, 5:48 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 42 min |
| Jun 11, 6:00 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 30 min |
| Jun 11, 6:11 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 34 min |
| Jun 11, 6:37 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 14 min |
| Jun 11, 6:40 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 50 min |
| Jun 11, 6:57 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Richland | 48 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.